Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 7, 2017, 9:45 PM CDT for Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 9:45 PM CDT (02:45 UTC)
- Expired
- Aug 7, 2017, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2190 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted.
805
WWUS84 KBRO 080245 CCA
SPSBRO
Special Weather Statement...CORRECTED
National Weather Service Brownsville TX
945 PM CDT Mon Aug 7 2017
TXZ248-080330-
Zapata TX-
945 PM CDT Mon Aug 7 2017
...SPECIAL WEATHER STATEMENT...
At 943 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over much of western Zapata County. These storms
were nearly stationary.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9904 2690 9906
2674 9922 2676 9924 2685 9927 2688 9933
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0243Z 209DEG 4KT 2707 9928
$$
53-SchroederWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:16 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 6:16 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 616 PM CDT Mon Aug 7 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Satellite images and surface observations indicate some mid to high level clouds across portions of the CWA early this evening. Ceilings were near 3500ft at KBRO. Expect VFR conditions to prevail across the Rio Grande valley and northern ranchlands this evening through early Tuesday even as a 500mb trough/shear axis across southeast Texas allows some convection to develop across portions of south TX late tonight into early Tues morning. && .PREV DISCUSSION... /issued 330 PM CDT Mon Aug 7 2017/ SHORT TERM (Tonight through Tuesday night): South and Central Texas will remain in between a mid-level ridge over the Desert SW and one over the eastern Gulf through the short term. Moist southerly flow, between the ridges, the last few days has allowed tropical air to gradually deepen with the drier mid-level air not materializing as mentioned in previous forecast discussions. A stationary front remains over Central Texas and is expected to drift every so slowly south over the next 24-36 hours which will continue to be the main trigger for convection over Central and SC Texas. Outflow boundary from the overnight MCS, that brought flash flooding to San Antonio, is nearing the coastal bend and Kenedy county. Convection is currently forming along this boundary and might move into the northern Ranchlands later today and this evening. Additional convection could form over SC Texas ahead of the front and drift into our northern counties overnight and tomorrow. For the RGV additional outflow from convection from the north and sea breeze might be sufficient to trigger a few showers or storms Tuesday. Some of the rain could be heavy at times. Believe the winds have peaked and the gradient should quickly slacken this evening and drop off overnight. Much lighter winds are expected Tuesday. Temperatures remain very sultry overnight with most location only bottoming out into the lower 80s with a few locations seeing mid to upper 70s where some rain cooled air might occur. Tuesday's highs will run the same as the last several days in the upper 90s to lower 100's with the western zones recovering from today's lower temperatures due to the thicker cirrus that moved into the region. LONG TERM (Wednesday through Monday): Most of the Rio Grande Valley should remain dry with exception to a few isolated seabreeze showers or thunderstorms along the coast for the beginning of the long term period. Model guidance now wants to bring what is leftover of a weak cold front into South Texas with E/NE winds possibly into the northern Ranchlands. Moisture ahead of the boundary has slightly increased, so decided to add some low PoPs in the northern areas. Tropical moisture will begin to stream northward into the western Gulf of Mexico from what is currently Tropical Storm Franklin. The National Hurricane Center continues to keep its track well to the south of Brownsville, which agrees with 12Z model consensus. The ECMWF has the system moving into Mexico slightly further north with more moisture moving into the Rio Grande Valley and Deep South Texas. Decided not to go as wet at this time and have kept PoPs on Thursday in the 30 to 40% range given the uncertainty in its strength. If the system strengthens any further in the Bay of Campeche, its moisture envelope may become more concentrated, bringing lower precipitation chances to our area, and a weaker system would bring higher moisture. Regardless, higher confidence continues that we will see marine and coastal impacts, including: hazardous seas, high surf, high risk of rip currents and possible minor coastal flooding, especially during high tide cycles (see the latest Hazardous Weather Outlook for updates). Friday night into Saturday, atmospheric column really starts to dry out as mid-level ridging over central Texas brings increasing subsidence across South Texas. Have kept slight-chance PoPs along the coast with residual low-level moisture and a possible seabreeze with light surface winds. Temperatures Saturday through Monday will increase back into the upper 90s across much of the Rio Grande Valley and well above 100F in the Upper Valley and Ranchlands. Heat Indices will range from 105 to 110F each afternoon. MARINE (Tonight through Tuesday night): Exercise caution conditions continue over the coastal waters but should soon diminish with the pressure gradient showing signs of weakening. Still stronger winds continue over the Laguna Madre through sunset with a gradual lowering overnight. A stationary front does edge a bit more south for Tuesday allowing for the gradient to further relax. Moderate onshore flow and lower seas are expected Tuesday and Tuesday night. A few showers are possible this evening and Tuesday with a slightly better chance later Tuesday night. Wednesday through Monday: Seas will begin to build across the Gulf waters Wednesday night as Franklin moves across the Bay of Campeche. Persistent E/SE winds will bring increasing swells with wave heights reaching 6 to 9 feet on Thursday. Small Craft Advisories for Hazardous Seas will be possible Wednesday night through early Friday for all Gulf waters. As Franklin moves into Mexico seas will subside to 4 to 6 feet Friday evening and to 2 to 4 feet this weekend. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 61/53/62
Hazardous weather outlook, Aug 7, 4:54 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 454 PM CDT Mon Aug 7 2017 TXZ248>257-082200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 454 PM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat index values of 105 to 110 will be likely across portions of the Rio Grande valley and northern ranchlands Tuesday with isolated heat index values of 111 to 114 Tuesday afternoon. An elevated risk of rip currents is likely at the beaches of South Padre Island and at Boca Chica Beach Wednesday through Friday. High surf...minor beach erosion...and minor coastal flooding is likely at the beaches of South Padre Island and at Boca Chica Beach late Wednesday through early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-082200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 454 PM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft advisories will likely be needed for the offshore waters of the lower Texas coast Wednesday night through early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
In the hours before
Special weather statement, Aug 7, 5:00 PM CDT, 4 hours 45 minutes before
Special Weather Statement National Weather Service Brownsville TX 500 PM CDT MON AUG 7 2017 TXZ250-072245- Brooks TX- 500 PM CDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY UNTIL 545 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm OVER La Gloria, or OVER Falfurrias. This storm was nearly stationary. Pea-size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Falfurrias, Falfurrias Junior High School, Pleasant Park, La Colonia Park, Airport Road Addition, Falfurrias Fire Station, Flowella, Brooks County Airport, Cantu Addition and Brooks County Detention Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2726 9799 2723 9799 2720 9816 2726 9819 TIME...MOT...LOC 2159Z 049DEG 2KT 2726 9812 53-Schroeder
Special weather statement, Aug 7, 9:02 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Brownsville TX
902 PM CDT MON AUG 7 2017
TXZ248-080245-
Zapata TX-
902 PM CDT MON AUG 7 2017
...SPECIAL WEATHER STATEMENT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Las Palmas, or 13 miles northwest of Zapata, moving
northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over MAINLY RURAL AREAS of northwestern Zapata
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2709 9943 2710 9944 2713 9943 2715 9944
2717 9943 2721 9943 2722 9944 2726 9945
2709 9914 2691 9932 2692 9934 2693 9938
2696 9939 2698 9938 2702 9942 2701 9943
2702 9945 2706 9945
TIME...MOT...LOC 0202Z 209DEG 13KT 2698 9945
53-SchroederSpecial weather statement, Aug 7, 9:44 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
944 PM CDT MON AUG 7 2017
TXZ248-080330-
Zapata TX-
944 PM CDT MON AUG 7 2017
...SPECIAL WEATHER STATEMENT...
At 943 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over much western Zapata County. This storm was nearly
stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9904 2690 9906
2674 9922 2676 9924 2685 9927 2688 9933
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0243Z 209DEG 4KT 2707 9928
53-SchroederSpecial weather statement, Aug 7, 9:45 PM CDT, 0 minutes before
Special Weather Statement...CORRECTED
National Weather Service Brownsville TX
945 PM CDT Mon Aug 7 2017
TXZ248-080330-
Zapata TX-
945 PM CDT Mon Aug 7 2017
...SPECIAL WEATHER STATEMENT...
At 943 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over much of western Zapata County. These storms
were nearly stationary.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9904 2690 9906
2674 9922 2676 9924 2685 9927 2688 9933
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0243Z 209DEG 4KT 2707 9928
53-SchroederThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:02 PM CDT | Special Weather Statement | BRO | Zapata | 43 min |
| Aug 7, 9:44 PM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| Aug 7, 10:20 PM CDT | Areal Flood Advisory | BRO | Zapata | 85 min |
| Aug 7, 10:36 PM CDT | Special Weather Statement | BRO | Zapata | 24 min |
| Aug 8, 12:19 AM CDT | Areal Flood Advisory | BRO | Zapata | 86 min |
| Aug 8, 2:42 PM CDT | Small Craft Advisory for Hazardous Seas | BRO | 64 hr | |
| Aug 8, 2:43 PM CDT | Coastal Flood Statement | BRO | Kenedy | 67 hr |
| Aug 8, 2:43 PM CDT | Rip Current Statement | BRO | Kenedy | 3 days |
| Aug 8, 2:43 PM CDT | High Surf Advisory | BRO | Kenedy | 67 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.